MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0330
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer has reported the same issue for the same device for events on the same day.This is captured in medwatch with patient identifiers (b)(6).This medwatch is for patient identifier (b)(6).Due diligence was executed for this event.The device has been discarded and will not be returned.As such, an actual device evaluation is not performed.An evaluation is done based on historical records.The lot number 0zv indicated that the device was manufactured in december 2020.The dhr with the lot number of the subject device was confirmed.No abnormalities detected in the dhr for the following items which related to the reported phenomenon.From the reported information, it can be inferred that the cutting wire broke on the coated portion, or near the end face of the coated portion.Similar complaint investigation results in the past indicate that the cause of the breakage of the wire might be in one of the following states.An electrical discharge possibly occurred, and the cutting wire became hot instantly.That can have caused the cutting wire to break.High frequency current was conducted between the cutting wire and the distal end of the endoscope at the point of contact or the devices being closed to each other.High frequency current was conducted in the state of the coated portion of the cutting wire being torn, and the metal part of the forceps elevator were contacted while the forceps elevator was up.In the case of b, a likely cause of the tear of the coated portion might be the following reasons: the slider was pushed more than needed.That have caused the cutting wire to deflect.The deflected coated portion of the cutting wire, and the metal part of the forceps elevator were came into contact while the forceps elevator was up.The tube was moved back and forth while in the state described in point 2.It can be assumed that the coated portion of the wire was scratched and torn from the effect of contacting the metal part of the forceps elevator.This instruction manual contains the following information: since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the cutting wire is very short; the output is too high or activated while the cutting wire touches metal parts of the endoscope; or the cutting wire is tightened too strong.When the cutting wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the cutting wire will be pushed out toward the papilla or move sideways.If the cutting wire breaks off, stop the output immediately and pull the slider completely to retract the broken cutting wire into the tube.Then withdraw the sphincterotome from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct, and/or damage of the endoscope could result.Be sure that the rear end of the cutting wire is extended from the distal end of the endoscope.In case the cutting wire contacts the forceps elevator, insufficient output or unintended tissue injury may occur.When inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.Do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.If you feel the cutting is blunt, withdraw the device from the scope to examine if there is any peel off and tear at the coating portion.
 
Event or Problem Description
As reported for this event by the customer, during a therapeutic sphincterotomy procedure, the blade of the device broke near the proximal part.The device broke inside the patient but the broken part remained attached to the device.No fragments came off and fell into the patient.The broken part was retrieved by removing the device from the patient.The procedure was completed with a similar device.There was no harm or adverse impact to the patient.There was no delay in the procedure.There was no harm or adverse impact to the state of the patient¿s health nor that of any other person as a result of this event.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12573144
Report Number8010047-2021-12671
Device Sequence Number1113084
Product Code KNS
UDI-Device Identifier04953170183997
UDI-Public04953170183997
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberKD-V411M-0330
Device Lot Number0ZV
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Initial Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE ELECTROSURGICAL UNIT, MODEL VIO200D.